Alert archive / Pennsylvania / Tornado Warnings in 2025

Tornado Warning 10, NWS State College, PA

June 9, 2025Potter County, Pennsylvania

NWS State College, PA issued this tornado warning at Jun 9, 2025, 6:10 PM EDT for Potter County, Pennsylvania. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 6:10 PM EDT (22:10 UTC)
Expired
Jun 9, 2025, 6:30 PM EDT
In force
20 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Potter County, PA

The radar

The State College radar (KCCX), 112 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 2:46 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WFUS51 KCTP 092210
TORCTP
PAC105-092230-
/O.NEW.KCTP.TO.W.0010.250609T2210Z-250609T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
610 PM EDT Mon Jun 9 2025

The National Weather Service in State College PA has issued a

* Tornado Warning for...
  Northwestern Potter County in north central Pennsylvania...

* Until 630 PM EDT.

* At 610 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Roulette, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Potter County, including the following locations...
  Oswayo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4200 7786 4182 7817 4183 7821 4190 7821
      4200 7815
TIME...MOT...LOC 2210Z 224DEG 26KT 4187 7815 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Colbert

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:38 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 9, 2:38 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
238 PM EDT Mon Jun 9 2025

.SYNOPSIS...
* Scattered strong to severe thunderstorms with heavy rainfall
  possible this afternoon into tonight
* Drying trend into midweek with little to no rainfall and
  seasonably warm temperatures Tuesday through Wednesday
* Unsettled pattern resumes from late week into Father's Day
  weekend with the potential for more rain and thunderstorms

&&

.NEAR TERM /THROUGH TONIGHT/...
Convection getting going across Warren County with development
likely continuing into the Northwest Mountains and northern tier
of central PA early-mid afternoon. Height falls on the initial
edge of a mid level trough will aid in large scale forcing for
ascent. Instability still not overly robust ahead of initial
storms with temperatures in the low 70s and dewpoints in the
low-mid 60s. Visible satellite imagery paints an interesting
picture with low pressure off the Delmarva coast wrapping in
some relatively drier air into PA. Will see what this does in
terms of storm generation later today, particularly across the
Susquehanna Valley nearer the low pressure system. The other
feature to note is some stable wave clouds, perhaps serving as
an anchor for discrete cells later today.

HREF shows further moderate boundary layer destablization
(500-1000 J/kg ML CAPE) ahead of a lead cold front forecast to
move eastward from OH into western PA by 00Z Tue. CAMs show
storms developing along and ahead of the cold front and in
vicinity of lee sfc trough within zone of strong deep layer
shear 30-40kt. This environment will be supportive of scattered
strong to severe T-storms including supercells across much of
the western portion of central PA.

In addition to the level 2 of 5 severe storm threat, short
duration rapid onset flooding is also a key concern for later
today into tonight. PWAT values 1-1.5 inches ahead of the front
will contribute to locally intense rain rates 1-2 inches per
hour and 3/6hr HREF PMM signals are bullish for spot amounts in
excess of 3 inches over a short duration. A few SW to NE
training convective bands are also expected. While the flash
flood threat may be limited to some extent by quick moving
storm motions, topographic concerns and well above-normal
antecedent soil moisture conditions from recent rainfall will
work to increase the overall threat. A flood watch remains in
place through tonight for the northern tier into northeast PA. While
the severe threat will tend to be more diurnal, the heavy rain
and flood threat will last through most of the night shifting
from NW PA into the NE part of the Keystone state.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
While conditions will start to dry out on Tuesday, passage of an
upper level trough and relatively cooler air aloft suggest non-
zero POPs and there may be a couple of showers or a stray
thunderstorm particularly in eastern PA near the departing cold
front. Overall, most of the time should be dry a under a partly
cloudy sky with max temps in the 70-80 range. Expect hazy skies
to move in behind the front Tuesday afternoon as flow veers
westerly.

High pressure drifting over the Central Appalachians Tuesday
night will provide dry wx in CPA on Wednesday. A quasi
stationary west to east frontal zone setting up near the PA/NY
border will likely become a focus for rain and storms Wednesday
night into late week ahead of a low pressure system north of
us.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Later this week, model consensus points to an upper trough axis
digging in along the west coast of North America, a broad and
building upper ridge over the central CONUS, and a persistent
trough axis from northeast Canada into the north Atlantic. Will
have to also watch the development of a southern stream trough
slowly migrating out of the southern plains into the Mississippi
Valley within this longer wave pattern. This leaves PA within a
quasi-zonal to northwest flow pattern aloft, with heights more
elevated, at least compared to earlier in the week.

As for the daily sensible weather, we should see a mostly rain-
free day continuing on Thursday, although at least some
isolated and diurnally driven showers can't be ruled out over
the northern tier, closer to the departing upper trough axis. As
we approach next weekend, a surface cold front should slow in
its approach, as it essentially becomes parallel to the WNW flow
pattern aloft. Moisture return from the south will also be in
play as the southern stream feature slowly migrates east and
makes closer approach. In all likelihood, this will translate
to an increase in showers and thunderstorms, at least for the
afternoon and evening hours on Friday through the weekend.

Temperatures will be within 10 degrees of seasonal normals for
mid-June, with daily highs mostly in the 70s (northern
mountains) to upper 70s-to-mid 80s (southern valleys) range.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
At 18z Mon, most locations were VFR. The exceptions were LNS,
where the western edge of a deck of MVFR stratocu is about to
depart, and BFD, where a narrow, weak line of convection pushed
through. Largely VFR conds are expected to continue through
much of the afternoon, although BKN MVFR cigs are possible
around BFD, and isolated convective showers/thundershowers are
possible anywhere in the CWA.

By later this afternoon and evening, a cold front will bring
more organized thunderstorms and convective downpours first
across the northwest (BFD around 20-22z) and slowly pushing
eastward overnight. Reduced visibility and thunder will
accompany the showers will gusty winds also possible in the
stronger storms. Reductions to IFR (likely) or even LIFR
(possible) after 04z across much of the area with showers
lingering at IPT, MDT, and LNS through daybreak Tuesday.
Improvement is expected through the day Tue, with MDT and LNS
the last to clear out of MVFR cigs by 16-18z. West winds will
gust up to 20 kts behind the cold front Wed afternoon, strongest
across the west. Skies may appear hazy as wildfire smoke
returns to the region, but not confident enough in low level
smoke to write vsby reductions into the TAF.

Outlook...
Wed...Patchy AM fog, otherwise VFR

Thu...Isolated PM showers/storms across northern PA.

Fri...Scattered showers & storms.

Sat...More numerous showers & storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 2 AM EDT Tuesday for PAZ004-005.
Flood Watch through Tuesday morning for PAZ006-012-037-041-042-
045-046-049>053.

&&

SYNOPSIS...Guseman/Steinbugl
NEAR TERM...Guseman/Steinbugl
SHORT TERM...Guseman/Steinbugl
LONG TERM...Guseman/Colbert/NPB
AVIATION...Banghoff/Colbert
Hazardous weather outlook, Jun 9, 3:00 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
300 PM EDT Mon Jun 9 2025

PAZ057>059-065-066-101900-
Dauphin-Schuylkill-Lebanon-York-Lancaster-
300 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms with gusty winds and
locally heavy rain are possible this evening into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ053-101900-
Columbia-
300 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Isolated severe thunderstorms with damaging winds 60 mph or greater
and locally heavy rain are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-024>028-033>036-056-063-064-101900-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Cumberland-
Adams-
300 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered severe thunderstorms with damaging winds 60 mph or greater
and locally heavy rain are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-037-041-042-045-046-049>052-101900-
Northern Clinton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-
300 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Scattered severe thunderstorms with damaging winds 60 mph or greater
and locally heavy rain are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-101900-
Warren-McKean-
300 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-101900-
Potter-
300 PM EDT Mon Jun 9 2025

...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ010-011-101900-
Elk-Cameron-
300 PM EDT Mon Jun 9 2025

...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:00 AM EDTFlood WatchCTPClinton, Columbia, Lycoming, McKean, Montour, Northumberland and 6 more24 hr
Jun 9, 3:53 PM EDTSevere Thunderstorm WarningCTPWarren52 min
Jun 9, 4:12 PM EDTSevere Thunderstorm WarningCTPWarren63 min
Jun 9, 5:07 PM EDTSevere Thunderstorm WarningCTPElk68 min
Jun 9, 6:56 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga49 min
Jun 9, 7:15 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon45 min
Jun 9, 7:21 PM EDTFlash Flood WarningCTPBlair3 hr
Jun 9, 7:22 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean38 min
Jun 9, 7:45 PM EDTSevere Thunderstorm WarningCTPTioga45 min
Jun 9, 7:55 PM EDTFlash Flood WarningCTPCentre3 hr
Jun 9, 7:58 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon47 min

Nearby

Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.